Hello everyone I recently joined this forum and wanted to say hello and ask a question. I've been on levothyroxine for many years, I have Hoshimoto's. My TSH levels have been too low for some time and based on this whenever my thyroxine is reduced I become very hypo and cannot manage. Some years back I saw an endocrinologist who told me to stay with the slightly higher dose and not worry too much about TSH. And I've been largely fine for many years. But a few months ago I was told I have osteoporosis in my lower back and it was suggested to me that it's because I overdose on thyroxine. I don't actually overdose I take 100 a day and twice a week 125. I went on 100 for 2 months but felt really low on energy and actually became depressed and developed all kinds of weird symptoms. Anyway I've been back to GP and back to the specialist ( a very senior thyroid person in UK) and none of them can tell me if too low TSH ( or too much T4) has caused my osteoporosis. I had various blood tests and the only other thing was a slight deficiency in vitamin D which I am supplementing now.
So my question is, can taking a little too much thyroxine on which I feel fine but which lowers my TSH too much cause osteoporosis. Would welcome some views. By the way have read posts on this forum and it's so great! Wish I'd found it years ago.